Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Malcev correspondence

Author: Carlos R. Videla
Journal: Proc. Amer. Math. Soc. 109 (1990), 493-502
MSC: Primary 20G15; Secondary 03C65, 20F18
MathSciNet review: 1014647
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize Mal'cev's correspondence [5] to other nilpotent groups, namely to certain maximal unipotent subgroups of Chevalley groups. If $ \mathcal{L}$ is a root system and $ K$ is an infinite field of characteristic different to 2 or 3, then we show that a group $ G$ elementarily equivalent to $ {U_\mathcal{L}}(K)$ is isomorphic to $ {U_\mathcal{L}}(F)$, where $ F$ is a field elementarily equivalent to $ K$.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. Fasc. XXXVIII: Groupes et algèbres de Lie. Chapitre VII: Sous-algèbres de Cartan, éléments réguliers. Chapitre VIII: Algèbres de Lie semi-simples déployées, Actualités Scientifiques et Industrielles, No. 1364. Hermann, Paris, 1975 (French). MR 0453824
  • [2] Roger W. Carter, Simple groups of Lie type, John Wiley & Sons, London-New York-Sydney, 1972. Pure and Applied Mathematics, Vol. 28. MR 0407163
  • [3] John A. Gibbs, Automorphisms of certain unipotent groups, J. Algebra 14 (1970), 203–228. MR 0266985,
  • [4] James E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York-Berlin, 1972. Graduate Texts in Mathematics, Vol. 9. MR 0323842
  • [5] AnatoliĭIvanovič Mal′cev, The metamathematics of algebraic systems. Collected papers: 1936–1967, North-Holland Publishing Co., Amsterdam-London, 1971. Translated, edited, and provided with supplementary notes by Benjamin Franklin Wells, III; Studies in Logic and the Foundations of Mathematics, Vol. 66. MR 0349383

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G15, 03C65, 20F18

Retrieve articles in all journals with MSC: 20G15, 03C65, 20F18

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society